MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number TMICL13.2
Medical Device Problem Codes Patient-Device Incompatibility (2682); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Lens work order search-no similar complaint type events reported for units within the same lot.Claim# (b)(4).
 
Event or Problem Description
The reporter indicated that the surgeon implanted a 13.2mm tmicl13.2 implantable collamer lens, -16.0/+2.0/089 (sphere/cylinder/axis), into the patient's eye on (b)(6) 2020.Reportedly, the lens kept rotating and was explanted on (b)(6) 2020.It was not replaced due to patient anatomy.
 
Additional Manufacturer Narrative
B5-additional information: apparently this occurred due to the patient's anatomy.During the surgery the patient's eye wouldn't adhere to the drops in order to place the icl into the patient's eye.Claim# (b)(4).
 
Additional Manufacturer Narrative
B5-additional information: the lens was implanted into the patient's right (od) eye.H3-device evaluation: the lens was returned in liquid in a specimen cup.Visual inspection found that the haptic was torn.Claim# (b)(4).
 
Additional Manufacturer Narrative
B5-additional information: reportedly, the original lens was dislocated.After repositioning on (b)(6) 2020 the lens was replaced with a longer lens.See mfr file# (b)(4), for replacement lens.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key11159271
Report Number2023826-2021-00115
Device Sequence Number13662262
Product Code QCB
UDI-Device Identifier00841542109871
UDI-Public00841542109871
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model NumberTMICL13.2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/02/2021
Initial Date Received by Manufacturer 12/22/2020
Supplement Date Received by Manufacturer01/13/2021
02/23/2021
03/22/2021
Initial Report FDA Received Date01/13/2021
Supplement Report FDA Received Date02/08/2021
03/17/2021
04/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL-SFC-45, LOT#-UNK; FOAM TIP PLUNGER MODEL-FTP, LOT#-UNK
Outcome Attributed to Adverse Event Required Intervention;
Patient Age36 YR